Alert archive / Hawaii / Wind Advisories in 2007

Wind Advisory 41, NWS Honolulu, HI

October 27, 2007Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Oct 27, 2007, 12:56 AM HST for Kalawao County, Hawaii. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2007, 12:56 AM HST (10:56 UTC)
Expired
Oct 27, 2007, 8:03 PM HST
In force
19 hr
Issued by
NWS Honolulu, HI

County Kalawao County, HI

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 10.9 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2007-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 68 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2007-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
68 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 271056
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1256 AM HST SAT OCT 27 2007

...STRONG WINDS ON HALEAKALA SUMMIT...

.A STRONG HIGH FAR NORTHEAST OF THE ISLANDS IS PRODUCING
STRONG...DEEP TRADE WINDS OVER THE ISLANDS.

HIZ022-280000-
/O.NEW.PHFO.WI.Y.0041.071027T1056Z-071028T0400Z/
HALEAKALA SUMMIT-
1256 AM HST SAT OCT 27 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY AFTERNOON.

EAST WINDS OF 30 TO 39 MPH WILL BE BLOWING ON THE HALEAKALA SUMMIT
THROUGH SATURDAY EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
DONALDSON
2 follow-up statements
000 
WWHW70 PHFO 272352
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
152 PM HST SAT OCT 27 2007

...STRONG WINDS ON HALEAKALA SUMMIT...

.A STRONG HIGH FAR NORTHEAST OF THE ISLANDS IS PRODUCING STRONG
 AND DEEP TRADE WINDS...

HIZ022-281300-
/O.EXT.PHFO.WI.Y.0041.000000T0000Z-071028T1400Z/
HALEAKALA SUMMIT-
152 PM HST SAT OCT 27 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM HST SUNDAY...

THE WIND ADVISORY WILL REMAIN IN EFFECT UNTIL 4 AM HST SUNDAY.

EAST WINDS OF 30 TO 39 MPH WILL CONTINUE WITH HIGHER GUSTS TO 50
MPH ON THE HALEAKALA SUMMIT AREA UNTIL EARLY SUNDAY MORNING.

STRONG WINDS WILL CAUSE POOR HIKING AND DRIVING CONDITIONS WITH
WIND CHILL EXPECTED TO LOWER INTO THE MID 30S. EXERCISE CAUTION.

$$
000 
WWHW70 PHFO 280603
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
803 PM HST SAT OCT 27 2007

...WIND ADVISORY IS CANCELLED...

.WEAKENING HIGH PRESSURE NORTH OF THE ISLANDS IS CAUSING THE WINDS
TO WEAKEN.

HIZ022-280715-
/O.CAN.PHFO.WI.Y.0041.000000T0000Z-071028T1400Z/
HALEAKALA SUMMIT-
803 PM HST SAT OCT 27 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS OVER HALEAKALA SUMMIT HAVE DROPPED BELOW THE ADVISORY
THRESHOLD OF 30 MPH.

$$
DONALDSON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Oct 26, 8:30 PM HST, 4 hours 26 minutes earlier.

Area forecast discussion, Oct 26, 8:30 PM HST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
830 PM HST FRI OCT 26 2007

.SYNOPSIS...
HIGH PRESSURE NORTH OF THE ISLANDS WILL KEEP TRADE WINDS BLOWING
THROUGH NEXT THURSDAY. THE TRADES WILL REMAIN LOCALLY BREEZY MOST OF
THAT TIME BUT THEY MAY TAPER OFF A BIT NEXT TUESDAY. THE ATMOSPHERE
WILL REMAIN FAIRLY DRY FOR THE NEXT SEVERAL DAYS SO NO HEAVY
RAINFALL IS EXPECTED BUT SHOWERS MAY INCREASE SATURDAY NIGHT AS A
CLOUD BAND MOVES OVER THE ISLANDS FROM THE NORTHEAST. THERE MAY BE A
MORE SIGNIFICANT CHANGE IN THE WEATHER LATE NEXT WEEK AS A FRONT
APPROACHES FROM THE NORTHWEST BRINGING UNSETTLED WEATHER.

&&

.DISCUSSION...
A SURFACE HIGH ABOUT 1600 MILES NORTHEAST OF THE ISLANDS HAS
WEAKENED BY ABOUT 5 MB OVER THE PAST 24 HOURS...BUT IS STILL STRONG
ENOUGH TO KEEP OUR TRADE WINDS LOCALLY BREEZY. THE HIGH...AND OUR
TRADES...WILL GRADUALLY WEAKEN THROUGH TUESDAY. THE TRADE WINDS WILL
STRENGTHEN AGAIN WEDNESDAY AS A NEW HIGH MOVES EASTWARD.

SATELLITE IMAGERY SHOWS THAT CLOUDS HAVE INCREASED UPSTREAM OF THE
ISLANDS OVER THE PAST SEVERAL HOURS. THESE CLOUDS WILL PRODUCE SOME
SHOWERS...MAINLY OVER WINDWARD AREAS...AS THEY MOVE OVER THE ISLANDS
IN THE TRADE-WIND FLOW. SATELLITE IMAGERY SHOWS AN EAST SOUTHEAST TO
WEST NORTHWEST CLOUD BAND ABOUT 500 MILES UPSTREAM OF THE ISLANDS.
THERE MAY BE A MORE NOTICEABLE INCREASE IN CLOUDS AND SHOWERS WHEN
THAT CLOUD BAND REACHES THE ISLANDS SATURDAY NIGHT. THE ATMOSPHERE
WILL REMAIN FAIRLY STABLE FOR THE NEXT SEVERAL DAYS...SO NO HEAVY
RAINFALL IS EXPECTED.

LATE NEXT WEEK A DEEP TROUGH ALOFT AND AN ASSOCIATED SURFACE FRONT
WILL APPROACH THE ISLANDS FROM THE NORTHWEST. THE COMPUTER MODELS
HAVE BEEN SHOWING THIS FOR THE PAST FEW DAYS BUT HAVE BEEN
INCONSISTENT WITH THE DETAILS. IT LOOKS LIKE THE MODELS ARE NOW
SETTLING IN ON A MORE CONSISTENT SOLUTION. TRADE WINDS WILL WEAKEN
AS A SURFACE TROUGH FORMS OVER THE ISLANDS AHEAD OF THE APPROACHING
FRONT. THE FRONT IS LIKELY TO WEAKEN TO A SHEAR LINE AND MOVE OVER
THE ISLANDS SATURDAY EVENING BRINGING SHOWERS AND A RETURN OF TRADE
WINDS.

&&

.MARINE...
AN EAST NORTHEAST SWELL GENERATED BY STRONG TRADE WINDS ABOUT 500
MILES UPSTREAM OF THE ISLANDS WILL REACH THE ISLANDS TOMORROW SO A
HIGH SURF ADVISORY CONTINUES FOR EAST-FACING SHORES. TRADE WINDS
REMAIN RATHER STRONG...SO A SMALL CRAFT ADVISORY...SCA... CONTINUES
FOR ALL THE COASTAL WATERS. WE SHOULD BE ABLE TO DROP THE SCA FOR
SOME AREAS STARTING SATURDAY BUT THE SCA WILL CONTINUE FOR WINDIER
SPOTS THROUGH AT LEAST EARLY NEXT WEEK.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY FOR EAST-FACING SHORES.
SMALL CRAFT ADVISORY FOR ALL COASTAL WATERS.

&&

DONALDSON

Nearby

Wind Advisories in Hawaii, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.